Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Akathisia yesac

Posted by ed_uk on November 15, 2005, at 15:09:31

In reply to akasthesia, posted by yesac on November 15, 2005, at 11:00:43

Hi Yesac,

I'm glad you were careful with the dose! Akathisia gets much worse as you increase the dose.

>Well, I seem to have developed akathesia on only 3mgs of Haldol.

Akathisia tends to occur when the dose is too high. 3mg isn't that low, haloperidol is very potent. You can adjust the dose is steps of 0.5mg.

Two options.......

1. If haloperidol was helping: reduce the dose until the akathisia disappears.

Do you think you were benefitting from the haloperidol at all?

2. If haloperidol was not helping: try something else instead.

Avoid the temptation to medicate the akathisia eg. with benzos. Akathisia is usually best treated by reducing the dose or switching to an alternative medication.

Kind regards

Ed


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:574968
URL: http://www.dr-bob.org/babble/20051112/msgs/578994.html